Cases reported "Hepatitis"

Filter by keywords:



Retrieving documents. Please wait...

11/657. Presentation of T-cell-rich B-cell lymphoma mimicking acute hepatitis.

    Liver involvement in non-Hodgkin's lymphoma is relatively frequent, being found in approximately half of the post-mortem studies. However, the clinical presentation of lymphoma mimicking primary liver disease is uncommon. A case of non-Hodgkin's lymphoma (the recently described T-cell-rich B-cell lymphoma variant) is presented, where the initial and predominant manifestations were of hepatic origin, resembling non-neoplastic acute liver disease. ( info)

12/657. Report of a fatal case of dengue infection with hepatitis: demonstration of dengue antigens in hepatocytes and liver apoptosis.

    A fatal case of dengue (DEN) infection associated with a spleen rupture and with hepatitis is reported here. Microscopic studies showed numerous areas of spleen rupture with hematomas and revealed necrotic foci in liver samples obtained at autopsy. Although hepatitis was reported in several cases of DEN fever, the mechanism of liver injury remains poorly understood. In this case, immunohistochemistry showed that DEN viral antigens were mostly detected in hepatocytes surrounding the necrotic foci. By in situ detection of dna fragmentation, apoptotic hepatocytes were found to be colocated with DEN virus-infected hepatocytes. These findings suggest that hepatocytes are the major sites of DEN virus replication in the liver and that DEN virus induces apoptosis of hepatocytes in vivo. ( info)

13/657. Severe hepatitis and pure red cell aplasia in adult Still's disease: good response to immunosuppressive therapy.

    adult-onset Still's disease is a systemic inflammatory disorder with a highly variable clinical course. Mild hepatitis and anemia are common manifestations. We describe a patient with adult Still's disease who developed a severe hepatitis and a life-threatening pure red cell aplasia. The hepatitis developed after treatment with NSAIDs was started. The patient was successfully treated with a combination of prednisone, cyclosporin, and methotrexate. physicians should be aware that severe hepatitis and pure red cell aplasia can occur in adult Still's disease. We recommend a careful monitoring of liver functions in patients with adult Still's disease who are being treated with NSAIDs. ( info)

14/657. A complex case of hepatitis in a patient with systemic lupus erythematosus.

    Liver involvement in patients with systemic lupus erythematosus (SLE) is considered rare. Previous treatment with potentially hepatotoxic drugs or viral hepatitis have usually been implicated as the main causes of liver disease in SLE patients. On the other hand, even after careful exclusion of these aetiologies, the problem remains whether to classify the patient as having a primary liver disease with associated autoimmune clinical and laboratory features resembling SLE, such as autoimmune hepatitis, or as having liver disease as a manifestation of SLE. We report the case of an elderly woman who presented with acute hepatitis, who had been diagnosed with SLE 14 years ago and who also had sjogren's syndrome and anti-phospholipid's syndrome for several years. The histology depicted chronic active hepatitis and, after drug-induced hepatitis and viral hepatitis were excluded, the serological and clinical features were shown to be typical of liver damage caused by SLE. The patient was treated with azathioprine 100 mg/d and prednisone 30 mg/d. The clinical symptoms resolved in 10 days and the laboratory values were normal at the end of the first month of therapy. prednisone was progressively reduced, during a period of 4 months, to 10 mg/d but azathioprine was kept to the same dose. One year after the diagnoses the patient is still in remission. Although uncommon, hepatic involvement is well recognised in SLE. The interest of this case lies in the differential diagnosis and recognition of this condition, which deserves an aggressive treatment. ( info)

15/657. Hepatic capillariasis in children: report of 3 cases in brazil.

    capillaria hepatica is a helminth that may cause an extremely rare condition of parasitic hepatitis. Only 29 cases have been published, 2 of them in brazil. We report here 3 cases of children in brazil with massive hepatic capillariasis who presented the characteristic triad of this type of infection, i.e., persistent fever, hepatomegaly, and eosinophilia. The diagnosis was made by liver biopsy. All children responded well after treatment with thiabendazole (case 1), albendazole (case 3), and albendazole in combination with a corticoid (case 2). Case 1 has been followed-up for 24 years, an event not previously reported in the literature. ( info)

16/657. Lupoid hepatitis, Rendu-Osler-Weber syndrome, clubbing cyanosis and hypertrophic osteoarthropathy.

    Chronic liver disease typical of chronic active 'lupoid' hepatitis together with cyanosis, clubbing and hypertrophic osteoarthropathy in a 42-year-old female is described. In addition she had severe nose bleeds, gastro-intestinal haemorrhages, syncopal attacks with generalised convulsive seizures, pulmonary arterio-venous fistulae as manifestations of Rendu-Osler-Weber syndrome. A study of the literature revealed that similar associations are far more frequent than can be attribtued to chance. Possible mechanisms of the cyanosis, clubbing and osteoarthropathy and possible common pathogenesis for these seemingly unrelated disorders are discussed. ( info)

17/657. Ischaemic hepatitis in an elderly woman.

    An elderly woman presented with very high levels of transaminases and lactic dehydrogenase in her liver function tests. Viral and drug-induced hepatitis were considered unlikely because of the absence of risk factors. sepsis was suspected and antibiotic treatment was started with clinical improvement. A retrospective diagnosis of ischaemic hepatitis due to septicaemia was made. Markedly raised liver transaminases need not always be drug-induced or viral-related, especially in the elderly. It could be ischaemic in origin and the serious underlying condition needs to be sought and treated urgently. ( info)

18/657. Idiopathic neonatal hepatitis associated with a fatal coagulopathy.

    Idiopathic neonatal hepatitis (INH) remains a diagnosis of exclusion in the neonate with conjugated hyperbilirubinemia. The major diagnostic challenge for the clinician is to distinguish this condition from other treatable liver disorders such as biliary atresia. Although the prognosis varies for the familial and sporadic forms of neonatal hepatitis, a poor outcome is generally distinguished by chronic and progressive liver failure. After careful review of the literature, we were unable to find a case of INH associated with a profound, irreversible coagulopathy. Herein, we present a case with the primary presenting findings of persistent prolongation of the prothrombin time (PT) and hypofibrinogenemia, resulting in a catastrophic intracranial hemorrhage and death. ( info)

19/657. Ischemic hepatitis induced by mesenteric volvulus in a patient with chronic obstructive lung disease.

    A 66-year-old man with chronic obstructive lung disease was admitted to our hospital, presenting with mesenteric volvulus and mild liver injury. A superior mesenteric angiogram revealed that the arteries supplying the small intestine were twisted in the arterial phase, while the portal vein was not visualized in the late phase. A celiac angiogram demonstrated that portal blood flow from the splenic venous return was maintained. The patient's symptoms had almost resolved the day after admission, and his serum transaminases level had gradually decreased to normal with conservative therapy. A superior mesenteric angiogram on the 13th hospital day showed a normal arteriogram and the portal vein demonstrated blood flow from the superior mesenteric vein. Liver biopsy revealed hemorrhagic necrosis around the central veins, which was compatible with ischemic hepatitis. Since the patient's O2 saturation level on admission was not low enough to have caused ischemic hepatitis by itself, we suspect that a sudden decrease in portal blood flow was the additional factor that allowed the threshold for the initiation of ischemic liver damage to be reached. ( info)

20/657. Liver dysfunction due to apoptosis in a patient with systemic lupus erythematosus.

    We report on a 23-year-old Japanese female with a 13-year history of systemic lupus erythematosus (SLE), and two episodes of deterioration followed by treatment with high dose prednisolone. Although she had been recently treated with prednisolone (12.5 mg daily), her liver function became worse in July 1998. Results of a liver biopsy revealed multi-focal hepatic cell death in a severe fatty liver, without any inflammatory cell invasion. The biopsy also showed a positive TUNEL (Tdt-catalysed DNA nick end labelling) reaction indicating apoptosis. Her liver function recovered rapidly following steroid pulse therapy. serum soluble Fas ligand (sFasL) was found to be elevated to a concentration of 0.395 ng/ml at the time of liver damage, but was less than 0.03 ng/ml before liver damage and after prednisolone treatment. The liver damage in this case appeared to be involved with apoptosis induced by sFasL. Although hepatitis associated with SLE is rare, apoptosis directly related to elevated sFasL levels might cause this complication. ( info)
<- Previous || Next ->


Leave a message about 'Hepatitis'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.